Over the last several decades the public opinion about cannabinoids and marijuana has transformed significantly. Many states now allow the use of marijuana, THC, or cannabinoid products for medicinal purposes. The idea that some states (fewer) even allow the recreational use of pot would have been unimaginable 10 years ago.
Cannabinoids are any compounds produced by the cannabis plant (essentially, the marijuana plant). In spite of their recent legalization (in some states), we’re still discovering new things about cannabinoids. It’s a common belief that cannabinoid compounds have extensive healing attributes. There have been contradictory studies about cannabinoids and tinnitus but research suggests there might also be negative effects such as a strong connection between cannabinoid use and the development of tinnitus symptoms.
Cannabinoids come in various forms
There are many forms of cannabinoids that can be utilized today. Whatever name you want to give it, pot or weed is not the only form. These days, THC and cannabinoids are available in the form of a pill, as inhaled mists, as topical spreads, and more.
The forms of cannabinoids available will vary state by state, and many of those forms are still actually federally illegal if the amount of THC is above 0.3%. So it’s essential to be cautious with the use of cannabinoids.
The issue is that we don’t yet know much about some of the long-term side effects or complications of cannabinoid use. Some new studies into how cannabinoids affect your hearing are prime examples.
Research connecting hearing to cannabinoids
Whatever you want to call it, cannabinoids have long been linked with improving a large number of medical disorders. According to anecdotal evidence vertigo, nausea, and seizures are just a few of the afflictions that cannabinoids can help. So researchers made a decision to find out if cannabinoids could help with tinnitus, too.
But what they discovered was that tinnitus symptoms can actually be triggered by the use of cannabinoids. Ringing in the ears was reported, according to the study, by 20% of the participants who used cannabinoids. And tinnitus was never previously experienced by those participants. Furthermore, marijuana users were 20-times more likely to describe experiencing tinnitus symptoms within 24 hours of consumption.
And for those who already cope with ringing in the ears, using marijuana may actually worsen the symptoms. So, it would seem, from this persuasive research, that the link between tinnitus and cannabinoids isn’t a positive one.
The research is unclear as to how the cannabinoids were used but it should be noted that smoking has also been connected to tinnitus symptoms.
Causes of tinnitus are unclear
Just because this link has been uncovered doesn’t necessarily mean the underlying causes are all that well understood. It’s fairly clear that cannabinoids have an influence on the middle ear. But what’s producing that impact is much less clear.
There’s bound to be further research. Individuals will be in a better position to make better choices if we can make progress in comprehending the link between the numerous forms of cannabinoids and tinnitus.
Don’t fall for miracle cures
There has certainly been no scarcity of marketing hype surrounding cannabinoids in recent years. To some extent, that’s due to changing mindsets surrounding cannabinoids themselves (this also shows a growing desire to get away from opioid use). But some negative effects can come from cannabinoid use, particularly with regards to your hearing and this is reflected in this new research.
Lately, there’s been aggressive marketing about cannabinoids and you’ll never avoid all of the cannabinoid enthusiasts.
But a strong link between cannabinoids and tinnitus is definitely indicated by this research. So if you have tinnitus–or if you’re concerned about tinnitus–it might be worth steering clear of cannabinoids if you can, no matter how many adverts for CBD oil you might come across. The link between cannabinoids and tinnitus symptoms is unclear at best, so it’s worth exercising a little caution.